Acta Mathematica Hungarica

, Volume 102, Issue 1, pp 1–36

Jackson-type inequality on the sphere

  • Zeev Ditzian

DOI: 10.1023/B:AMHU.0000023207.17695.0d

Cite this article as:
Ditzian, Z. Acta Mathematica Hungarica (2004) 102: 1. doi:10.1023/B:AMHU.0000023207.17695.0d


In a recent paper, I introduced new moduli of smoothness for functions on the sphere which did not use averages and, as a result, had some interesting properties. The direct, Jackson-type, estimate of the best approximation by spherical harmonics using the new moduli will be proved here. Equivalence with the appropriate K-functionals will be given. Relations with the moduli used earlier will be shown and used to prove new results for these moduli.

K-functionalsorthogonal matrices on Rdmoduli of smoothnessJackson-type inequalityspherical harmonics

Copyright information

© Kluwer Academic Publisher/Akadémiai Kiadó 2004

Authors and Affiliations

  • Zeev Ditzian
    • 1
  1. 1.Department of Mathematical SciencesUniversity Of Alberta EdmontonAlbertaCanada